Alert archive / Illinois / Flash Flood Warnings in 2025

Flash Flood Warning 18, NWS Lincoln, IL

July 26, 2025Logan County, Mason County, Menard County, Illinois

NWS Lincoln, IL issued this flash flood warning at Jul 26, 2025, 2:15 AM CDT for Logan County, Mason County, Menard County, Illinois. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2025, 2:15 AM CDT (07:15 UTC)
Expired
Jul 26, 2025, 4:14 AM CDT
In force
119 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Logan County, IL, Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 26 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1800 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1800 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

831 
WGUS53 KILX 260715
FFWILX
ILC107-125-129-261015-
/O.NEW.KILX.FF.W.0018.250726T0715Z-250726T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
215 AM CDT Sat Jul 26 2025

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  West Central Logan County in central Illinois...
  Southeastern Mason County in central Illinois...
  Northeastern Menard County in central Illinois...

* Until 515 AM CDT.

* At 215 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. The expected rainfall rate is 1.5 to 2.5 inches 
  in 1 hour. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lincoln, Greenview, Elkhart, Middletown, Broadwell and Sweetwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4014 8972 4015 8971 4014 8970 4014 8969
      4015 8969 4016 8965 4017 8960 4022 8934
      4003 8929 4001 8958 4001 8973 4013 8974
      4014 8973

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 1 HOUR

$$

NMA
1 follow-up statement
981 
WGUS73 KILX 260914
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
414 AM CDT Sat Jul 26 2025

ILC107-125-129-260924-
/O.CAN.KILX.FF.W.0018.000000T0000Z-250726T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan IL-Mason IL-Menard IL-
414 AM CDT Sat Jul 26 2025

...FLASH FLOOD WARNING FOR WEST CENTRAL LOGAN, SOUTHEASTERN MASON 
AND NORTHEASTERN MENARD COUNTIES HAS BEEN REPLACED WITH A FLOOD 
ADVISORY...

&&

LAT...LON 4014 8972 4015 8971 4014 8970 4014 8969
      4015 8969 4016 8965 4017 8960 4022 8934
      4003 8929 4001 8958 4001 8973 4013 8974
      4014 8973

$$

NMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 1:05 AM CDT, 1 hour 10 minutes earlier. Its key messages:

  • A low probability (5-15% chance) of severe weather exists north of the I-70 corridor both today and Saturday.
  • A Heat Advisory is in effect along and south of a Quincy to Paris line through Saturday. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115.
  • Much cooler weather is on tap for the middle and end of next week...with a high probability (50-70% chance) that highs drop below 80 degrees by next Thursday.
Area forecast discussion, Jul 26, 1:05 AM CDT, 1 hour 10 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
105 AM CDT Sat Jul 26 2025

.KEY MESSAGES...

- A low probability (5-15% chance) of severe weather exists north
  of the I-70 corridor both today and Saturday.

- A Heat Advisory is in effect along and south of a Quincy to
  Paris line through Saturday. The oppressive heat will spread
  back northward across all of central Illinois Sunday through
  Tuesday as heat index values once again reach 105-115.

- Much cooler weather is on tap for the middle and end of next
  week...with a high probability (50-70% chance) that highs drop
  below 80 degrees by next Thursday.

&&

.UPDATE...
Issued at 839 PM CDT Fri Jul 25 2025

A few clusters of thunderstorms continue across central Illinois
this evening, though have seen a down-tick in the overall
intensity over the past hour or so. Expect the severe threat to be
low overnight as the boundary layer continues to stabilize with
loss of daytime heating and increasing MLCIN. That being said,
storms stretch back across portions of Missouri and Kansas with
several models suggesting that convection may fill back in as the
low level jet strengthens to our west late this evening. As storms
track northeast into central Illinois overnight, slow storm
motions and some possible training may result in some very
localized heavy rain and potential flooding, especially near the
Illinois River Valley which experienced some heavy rain earlier.

Deubelbeiss

&&

.DISCUSSION...
Issued at 217 PM CDT Fri Jul 25 2025

A slow-moving frontal boundary stretches from Topeka, Kansas, to
Chicago, Illinois. South of I-70, a remnant outflow from this
mornings convection is visible on satellite and radar. Both
boundaries will be the focus for scattered thunderstorms this
afternoon.

A seasonably hot and humid airmass is present, with temperatures
in the mid-to-upper 80s and dewpoints in the mid-70s. The RAP
analyzes moderately buoyant boundary layer conditions (1500-2500
J/kg MLCAPE) across central and southeast IL. Modest deep-layer
shear (< 25 kts) will limit severe weather coverage. However,
steep low-level lapse rates (> 8 C/km) amid moderate buoyancy
could support multi-cell clusters capable of damaging downburst
winds through early evening.

Tonight, better coverage of showers and thunderstorms will evolve
further north near the frontal boundary as a modest (20-25 kt)
low-level jet impinges from the south. High-resolution guidance
highlights a corridor of convection developing near the frontal
boundary from Kansas City to Chicago. High moisture content (PW >
2") and slow storm motions bring a possibility of localized flash
flooding. The 12z HREF QPF 6-hr PMM shows pockets of 1.5"-2"
overnight, mainly north of the IL River Valley, where the 6-hr
flash flood guidance may be exceeded. A Flood Watch has been
issued for Knox, Stark, and Marshall counties due to the high
probability of heavy rainfall.

Additional thunderstorm activity is anticipated late Saturday
morning and through the afternoon as a convectively-induced
shortwave/MCV moves across central and northern IL. Robust PWATs
and a lingering low-level jet will again favor localized pockets
of +1"/hr rainfall rates. A low severe-weather risk also exists
south of the frontal boundary and near any residual outflows.

The continued hot and humid conditions have prompted an extension
and expansion of the Heat Advisory through Saturday afternoon.
Heat index values of 100-105 F will be common near and especially
south of the I-72/Danville corridor. This advisory will likely be
extended into Sunday, with a possible Extreme Heat Watch for
Monday and Tuesday across parts of central and southeast IL. By
then, the frontal boundary will have shifted north, mitigating
rain/convective potential and associated temperature busts. Daily
heat index values Monday and Tuesday are forecast to spike near
110 F.

A major pattern change will occur by the middle of next week as
the heat dome breaks down and an expansive area of Canadian high
pressure sinks into the Upper Midwest and Great Lakes. Daily highs
Thursday and Friday may not exceed 80 degrees.

MJA

&&

.AVIATION...  (For the 06z TAFs through 06z Saturday Night)
Issued at 105 AM CDT Sat Jul 26 2025

Clusters of convection continue to lift northeastward across
central Illinois early this morning...mainly along and just north
of the I-72 corridor. Based on current radar trends, have
maintained thunder at KSPI/KDEC through 07z, at KCMI through 08z,
and at KBMI through 09z. Once this activity exits, attention will
turn to additional convection forming upstream N/NE of Kansas
City. These storms will gradually spread NE overnight and will
likely impact north-central Illinois after 10z. Have therefore
added a PROB30 for thunder at KPIA/KBMI between 10z and 14z. After
the early morning showers diminish, scattered storms will
redevelop along old outflow boundaries during peak heating.
Pinpointing this activity is challenging at this time range, but
have generally maintained PROB30 for thunder at all terminals for
the afternoon.

Barnes

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for ILZ027-028-030.

Heat Advisory until 7 PM CDT this evening for ILZ049>057-061>063-
066>068-071>073.

&&
Hazardous weather outlook, Jul 25, 2:53 PM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
253 PM CDT Fri Jul 25 2025

ILZ027>031-036>038-040>048-262000-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-
253 PM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and west central Illinois.

.DAY ONE...Tonight.

Heat indices up to 100 degrees are expected through early evening.

Scattered thunderstorms are expected late this afternoon and
evening. Some of these storms could become strong or severe. The
primary hazards would be locally damaging wind gusts and heavy rain
that could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerously hot conditions persist through early next week.
Afternoon heat indices up to 110 degrees are likely.

Isolated to scattered thunderstorms are expected through the
weekend. Strong to severe thunderstorms are possible Saturday, with
a threat of damaging winds and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

ILZ049>057-061>063-066>068-071>073-262000-
Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-
Lawrence-
253 PM CDT Fri Jul 25 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Tonight.

Heat indices of 105 to 110 degrees are expected through early
evening. A heat advisory is in effect through 7pm tomorrow.

Isolated to scattered thunderstorms are possible this afternoon and
evening. The primary hazards would be lightning, locally heavy rain,
and gusty winds.

Minor flooding will continue on the Little Wabash River near Clay
City.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerously hot conditions persist through early next week.
Afternoon heat indices up to 110 degrees are likely.

Isolated to scattered thunderstorms are expected through the
weekend. While the severe weather threat appears low, areas of heavy
rain are possible.

Minor flooding will continue along the Little Wabash River near Clay
City through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Copple

In the hours before

Special weather statement, Jul 25, 10:58 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1058 PM CDT Fri Jul 25 2025

ILZ042-043-051-260430-
Logan-Sangamon-De Witt-
1058 PM CDT Fri Jul 25 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LOGAN...NORTHEASTERN
SANGAMON AND WEST CENTRAL DE WITT COUNTIES THROUGH 1130 PM CDT...

At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pulaski, or 10 miles south of Lincoln, moving northeast at 25
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Pulaski, Elkhart, Chestnut, Beason, Cornland, Broadwell, and
Midland City.

This includes Interstate 55 between mile markers 113 and 122.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3985 8926 4000 8951 4009 8952 4018 8908
TIME...MOT...LOC 0357Z 218DEG 21KT 4000 8936

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Deubelbeiss
Special weather statement, Jul 25, 11:19 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1119 PM CDT Fri Jul 25 2025

ILZ037-038-042>044-053-260500-
Logan-Tazewell-Macon-Piatt-De Witt-McLean-
1119 PM CDT Fri Jul 25 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN LOGAN...NORTHWESTERN
PIATT...DE WITT...SOUTHEASTERN TAZEWELL...SOUTHWESTERN MCLEAN AND
NORTHEASTERN MACON COUNTIES THROUGH MIDNIGHT CDT...

At 1118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Armington to near Chestnut. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bloomington, Normal, Clinton, Heyworth, Maroa, Atlanta, Danvers,
McLean, Stanford, Wapella, Waynesville, Weldon, Armington, Kenney,
Chestnut, Beason, Lawndale, Clinton Power Station, Weldon Springs
State Park, and Lane.

This includes the following highways...
 Interstate 55 between mile markers 134 and 163.
 Interstate 74 between mile markers 121 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4062 8907 4004 8870 4002 8920 4035 8939
TIME...MOT...LOC 0418Z 242DEG 24KT 4033 8928 4006 8914

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Deubelbeiss
Local storm report, Jul 25, 11:44 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1144 PM CDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     Tstm Wnd Dmg     Middletown              40.11N 89.59W
07/25/2025                   Logan              IL   Public

            branches down. time estimated from radar.

&&
Local storm report, Jul 25, 11:47 PM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1147 PM CDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     Tstm Wnd Gst     2 WNW Lincoln           40.16N 89.39W
07/25/2025  E60 MPH          Logan              IL   Trained Spotter

            Trained spotter estimated 60 mph wind gust.

&&

BMD
Local storm report, Jul 25, 11:57 PM CDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1157 PM CDT Fri Jul 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     Tstm Wnd Dmg     Waynesville             40.24N 89.13W
07/25/2025                   De Witt            IL   Emergency Mngr

            large limbs down.

&&
Special weather statement, Jul 26, 12:37 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1237 AM CDT Sat Jul 26 2025

ILZ045-260600-
Champaign-
1237 AM CDT Sat Jul 26 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MCLEAN AND
NORTHWESTERN CHAMPAIGN COUNTIES THROUGH 100 AM CDT...

At 1237 AM CDT, Doppler radar was tracking a strong thunderstorm near
Saybrook, or near Gibson City, moving northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Foosland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4035 8825 4031 8846 4040 8846 4040 8821
TIME...MOT...LOC 0537Z 242DEG 21KT 4038 8844

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NMA

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 9:20 PM CDTSpecial Weather StatementILXCass25 min
Jul 25, 9:21 PM CDTSpecial Weather StatementILXMarshall, Woodford24 min
Jul 25, 9:34 PM CDTSpecial Weather StatementILXCass11 min
Jul 25, 9:41 PM CDTSpecial Weather StatementILXWoodford34 min
Jul 25, 9:45 PM CDTSpecial Weather StatementILXMenard30 min
Jul 25, 9:56 PM CDTSevere Thunderstorm WarningILXCass, Menard34 min
Jul 25, 10:13 PM CDTSevere Thunderstorm WarningILXMason, Menard47 min
Jul 25, 10:36 PM CDTSevere Thunderstorm WarningILXLogan, Tazewell39 min
Jul 25, 10:58 PM CDTSpecial Weather StatementILXLogan32 min
Jul 25, 11:19 PM CDTSpecial Weather StatementILXDeWitt41 min
Jul 25, 11:27 PM CDTAreal Flood AdvisoryILXLogan, Mason, Menard3 hr
Jul 25, 11:29 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean46 min
Jul 25, 11:40 PM CDTAreal Flood AdvisoryILXMorgan, Sangamon3 hr
Jul 25, 11:53 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford52 min
Jul 26, 12:13 AM CDTSevere Thunderstorm WarningILXMcLean32 min
Jul 26, 12:37 AM CDTSpecial Weather StatementILXChampaign23 min
Jul 26, 12:40 AM CDTAreal Flood AdvisoryILXMenard, Sangamon3 hr
Jul 26, 1:26 AM CDTAreal Flood AdvisoryILXCass, Mason, Menard2 hr
Jul 26, 1:51 AM CDTFlash Flood WarningILXMenard2 hr
Jul 26, 2:50 AM CDTSpecial Weather StatementILXMcLean25 min
Jul 26, 4:11 AM CDTAreal Flood AdvisoryILXMenard2 hr
Jul 26, 4:14 AM CDTAreal Flood AdvisoryILXLogan, Menard2 hr
Jul 26, 8:28 AM CDTSpecial Weather StatementILXFulton17 min
Jul 26, 1:45 PM CDTFlood WatchILXCass, Champaign, Christian, DeWitt, Logan, McLean and 9 more13 hr
Jul 26, 5:19 PM CDTSpecial Weather StatementILXSangamon26 min
Jul 26, 5:42 PM CDTSevere Thunderstorm WarningILXChampaign, Piatt48 min
Jul 26, 6:31 PM CDTFlash Flood WarningILXChampaign, Piatt3 hr

Nearby

Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.